INTRODUCTION: Overdoses of beta-adrenergic antagonists and calcium channel antagonists represent an uncommonly encountered but highly morbid clinical presentation. Potential therapies include fluids, calcium salts, vasopressors, intravenous lipid emulsion, methylene blue, and high-dose insulin. Although high-dose insulin is commonly used, the kinetics of insulin under these conditions are unknown. CASE REPORT: We present a case of a 51-year-old male who sustained a life-threatening overdose after ingesting approximately 40 tablets of a mixture of amlodipine 5 mg and metoprolol tartrate 25 mg. Due to severe bradycardia and hypotension, he was started on high-dose insulin (HDI) therapy; this was augmented with epinephrine. Despite the degree of his initial shock state, he ultimately recovered, and HDI was discontinued. Insulin was infused for a total of approximately 37 hours, most of which was dosed at 10 U/kg/hour; following discontinuation, serial serum insulin levels were drawn and remained at supraphysiologic levels for at least 24 hours and well above reference range for multiple days thereafter. CONCLUSION: The kinetics of insulin following discontinuation of high-dose insulin therapy are largely unknown, but supraphysiologic insulin levels persist for some time following therapy; this may allow for simple discontinuation rather than titration of insulin at the end of therapy. Dextrose replacement is frequently needed; although the duration is often difficult to predict, prolonged infusions may not be necessary.